Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 91, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 19, 2006, 5:18 PM EDT for DeKalb County, Indiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2006, 5:18 PM EDT (21:18 UTC)
- Expired
- Jun 19, 2006, 6:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
County DeKalb County, IN
The radar
The Northern Indiana radar (KIWX), 65 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 12:42 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.3 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1144 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 192118
SVRIWX
INC033-192200-
/O.NEW.KIWX.SV.W.0091.060619T2118Z-060619T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
518 PM EDT MON JUN 19 2006
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN DE KALB COUNTY IN NORTHEAST INDIANA
* UNTIL 600 PM EDT
* AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED
4 MILES NORTH OF WATERLOO...OR ABOUT 8 MILES NORTHWEST OF BUTLER...
AND MOVING EAST AT 30 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
HAMILTON...
BUTLER...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4154 8508 4141 8510 4137 8480 4143 8479
4143 8484 4154 8484
$$1 follow-up statement
000
WWUS53 KIWX 192139
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
538 PM EDT MON JUN 19 2006
INC033-192200-
/O.CON.KIWX.SV.W.0091.000000T0000Z-060619T2200Z/
DE KALB IN-
538 PM EDT MON JUN 19 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHERN DE KALB COUNTY...
AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED NEAR BUTLER...OR ABOUT OVER BUTLER...AND MOVING EAST AT 30
MPH.
ALTHOUGH THIS STORM IS JUST ABOUT TO EXIT NORTHEAST DEKALB COUNTY
...ANOTHER THUNDERSTORM WAS MOVING INTO EASTERN DEKALB COUNTY...JUST
SOUTHWEST OF AUBURN. THIS STORM MAY BECOME SEVERE.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR NORTHEASTERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL 1100 PM EDT MONDAY EVENING FOR NORTHWEST INDIANA.
LAT...LON 4154 8508 4141 8510 4137 8480 4143 8479
4143 8484 4154 8484
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:20 PM EDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jun 19, 2:20 PM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 220 PM EDT MON JUN 19 2006 .SHORT TERM... TONIGHT AND TUESDAY...A COLD FRONT WAS LOCATED FROM CNTRL LOWER MICHIGAN...SOUTHWEST INTO NORTHWEST INDIANA...THEN INTO NRN IL/NRN MISSOURI AT 17Z. THIS FRONT WILL PASS THROUGH THE REMAINDER OF THE FCST AREA THIS AFTN INTO EARLY EVENING. CIN AND DRIER DEWPOINTS...AS WELL AS THE FRONTAL PASSAGE ACRS THE NORTHWEST SHOULD PRECLUDE THUNDERSTORM ACTIVITY THERE FOR THE REMAINDER OF THE AFTN/EVENING. LOCATIONS SOUTHEAST OF THE FRONT ARE STILL UNDER THE GUN FOR THUNDERSTORM DEVELOPMENT. AIRMASS IS SUFFICIENTLY UNSTABLE (SBCAPES AROUND 2000 J/KG) IN THIS REGION. HOWEVER...CURRENT RADAR TRENDS ARE NOT SHOWING ANY DEVELOPMENT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT ACRS THE SE TWO-THIRDS OF THE CWFA UNTIL 8 PM EDT. THERE IS STILL PLENTY OF DAY TIME HEATING LEFT...PLUS A S/WV OVER NORTHWEST ILLINOIS MAY GET CLOSE ENOUGH LATE THIS AFTN TO HELP AID IN UPR LVL LIFT. OTHERWISE...SFC HIGH PRESSURE OVER THE NRN PLAINS WILL BUILD SOUTHEAST INTO THE WESTERN GREAT LAKES THIS EVENING/OVERNIGHT IN THE WAKE OF THE COLD FRONT. SKIES SHOULD GRADUALLY CLEAR FROM NORTHWEST TO SOUTHEAST. OVERNIGHT LOWS IN THE UPPER 50S TO LOWER 60S STILL LOOK ON TRACK. SOME OF THE NORMALLY COLDER SPOTS...SUCH AS BENTON HARBOR...MAY COOL INTO THE LOWER 50S DUE TO GOOD RADIATIONAL COOLING. ON TUESDAY...SFC HIGH PRESSURE WILL BEGIN TO SLIDE EAST...ALLOWING OLD COLD FRONT TO BEING PIVOT NORTH/NORTHEAST AS A WARM FRONT. THE 12Z NAM AND 12Z GFS ARE BOTH INDICATING THAT AN MCS MAY DEVELOP ACROSS THE CENTRAL PLAINS TONIGHT...THEN THEY TRACK ITS REMAINS ESE TOWARD OUR AREA BY LATE TUESDAY AFTN. THIS IS THE FIST TIME THESE MODELS HAVE SHOWN THIS...AND ALSO AM NOT SURE HOW MUCH OF THE PCPN WILL MAKE IT INTO OUR AREA ATTM. FOR SURE...THERE WILL BE AN INCREASE IN CLOUDS DUE TO CONVECTIVE DEBRIS BLOW OFF. WILL HOLD OFF PCPN CHC/S FOR TUESDAY AFTN ACROSS THE WEST ATTM...AND WILL WAIT FOR ANOTHER MODEL RUN TO SEE IF THE MODELS STAY CONSISTENT WITH THEIR FCST. HIGHS ON TUESDAY WILL RANGE FROM THE LOWER TO MID 80S...EXCEPT MID 70S ALONG THE LAKE MICHIGAN SHORELINE. && .LONG TERM... TUESDAY NIGHT THROUGH MONDAY...A WARM FRONT SHOULD BE MOVING NORTHEAST TUESDAY NIGHT...AND PROVIDE A CHANCE FOR STORMS... ESPECIALLY OVER NORTH AREAS INCLUDING FAR LOWER MICHIGAN. IMPRESSIVE MOISTURE FLUX ASSOCIATED WITH THIS SYSTEM...WITH THE ETA SHOWING OVER 250 GM/KGS OF MOISTURE FLUX FROM THE SW LATE TUESDAY NIGHT. MOISTURE SHOULD BE POOLING SOUTH OF THE FRONT DURING THE DAY WEDNESDAY OVER THE FORECAST AREA. NCEP MODELS CONTINUE THEIR TRENDS OF INCREASING THE INSTABILITY DURING THE DAY WITH FORECAST CAPES ON THE ORDER OF 4000-5000 J/KG PER ETA AND GFS MODEL SOUNDINGS. SEVERE RISK APPEARS WARRANTED WEDNESDAY PER ONGOING DISCUSSION IN THE HWO. AS A RESULT...HAVE RAISED STORM CHANCES LATE TUESDAY NIGHT AND EARLY WEDNESDAY MAINLY OVER NW AND NORTH AREAS. ALSO INTRODUCED A CHANCE FOR STORMS TUESDAY EVENING WITH THE POTENTIAL FROM LINGERING STORMS FROM A DISSIPATING STORM COMPLEX. KEPT A CHANCE FOR STORMS IN WEDNESDAY THROUGH THURSDAY WITH THE FRONT AND OUTFLOW BOUNDARIES EXPECTED IN THE AREA. A TRANSITION TO A COOLER AND DRIER PATTERN SHOULD OCCUR THURSDAY NIGHT INTO FRIDAY. COULD BE SOME SHOWERS EARLY FRIDAY IF MODEL TIMING IS TOO FAST...BUT FOR NOW...HAVE KEPT FRIDAY DRY. THE UPPER AIR PATTERN SHOULD BE EVOLVING FROM A HIGH ZONAL PATTERN TO A MORE BLOCKING TYPE OF PATTERN WITH AN UPPER LEVEL RIDGE BECOMING ESTABLISHED OVER THE SW CONUS. THE GFS HAS DEEPENED THE DOWNSTREAM UPPER TROF THIS WEEKEND . THE CANADIAN ENSEMBLES ALONG WITH THE ANALOGS FROM THE 00Z GFS ARE ALSO HINTING AT THE SAME DEEPER TROF EARLY NEXT WEEK. HAVE KEPT SATURDAY THROUGH MONDAY DRY WITH TEMPERATURES BELOW NORMAL. A LARGE SURFACE HIGH SHOULD PERSIST TO THE THE NORTH OF THE AREA INTO EARLY NEXT WEEK...AND PROVIDE COOL AND DRY ADVECTION FROM CANADA. && .AVIATION... AT 17Z...A COLD FRONT WAS LOCATED FROM CNTRL LOWER MICHIGAN...SW INTO NORTHWEST INDIANA...THEN INTO NRN ILLINOIS AND NRN MISSOURI. THE THIS FRONT WILL MOVE ACRS THE ERN TWO THIRDS OF FCST AREA THIS AFTN/EARLY EVENING. DEWPOINTS HAVE DROPPED SIGNIFICANTLY AT KSBN...INDICATING FRONTAL PASSAGE HERE. ALTHOUGH THERE COULD STILL BE A SMALL CHC OF A SHOWER OR THUNDERSTORM GIVEN UPSTREAM INSTABILITY AND INCOMING S/WV...BELIEVE IT IS TOO SMALL TO MENTION...AND THUS WILL GO DRY AT KSBN. AS FOR KFWA...IT REMAINS UNDER THE GUN FOR THUNDERSTORMS. THE COLD FRONT WILL INTERACT WITH SBCAPES OF 2000 TO 2500 J/KG. THIS...PLUS SOME ADDED LIFT FROM AN APCHING S/WV SHOULD TRIGGER SCATTERED THUNDERSTORMS. HAVE ONLY GONE MVFR AT KFWA...AND WILL WATCH RADAR TRENDS TO SEE IF ANY AMENDMENTS NEED TO BE ISSUED. OTHERWISE...THE COLD FRONT WILL DROP SOUTHEAST OF THE FCST AREA THIS EVENING...ALLOWING HIGH PRESSURE TO BUILD INTO THE REGION. SKIES SHOULD GRADUALLY BECOME MOSTLY CLEAR OVERNIGHT. WITH LIGHT WINDS...THERE COULD BE SOME MVFR MIST...ESPECIALLY AT KFWA WHERE RAIN MAY OCCUR THIS AFTN. ON TUESDAY...THE SFC HIGH PRESSURE WILL DRIFT OFF TO THE EAST...ALLOWING THE OLD COLD FRONT TO BEGIN RETURNING NORTH/NORTHEAST AS A WARM FRONT. SOME MID AND HIGH LVL CLOUDINESS MAY SPILL INTO THE TAF SITES AFTER 18Z DUE TO AN UPSTREAM MCS. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && AVIATION/SHORT TERM...HICKMAN LONG TERM...SKIPPER
Hazardous weather outlook, Jun 19, 6:29 AM EDT, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 629 AM EDT MON JUN 19 2006 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-201030- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 529 AM CDT MON JUN 19 2006 /629 AM EDT MON JUN 19 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. HAIL TO ONE INCH IN DIAMETER AND DAMAGING WIND GUSTS TO 60 MPH ARE POSSIBLE. THE GREATER RISK FOR SEVERE STORMS IS ALONG AND SOUTH OF A MONTICELLO TO FORT WAYNE TO HILLSDALE LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY INTO THURSDAY NIGHT. THE STORMS ON WEDNESDAY COULD BE SEVERE WITH DAMAGING WIND GUSTS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING AND AGAIN ON WEDNESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-061-201030- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 629 AM EDT MON JUN 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON. WIND AND WAVES WILL BE LOCALLY HIGHER NEAR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS LATE TUESDAY NIGHT INTO THURSDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
In the hours before
Local storm report, Jun 19, 4:20 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
420 PM EDT MON JUN 19 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL ANGOLA 41.64N 85.00W
06/19/2006 M0.88 INCH STEUBEN IN TRAINED SPOTTERLocal storm report, Jun 19, 4:50 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
450 PM EDT MON JUN 19 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL ANGOLA 41.64N 85.00W
06/19/2006 M0.75 INCH STEUBEN IN TRAINED SPOTTER
HAIL OBSERVED NEAR THE AIRPORT.Local storm report, Jun 19, 5:14 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
514 PM EDT MON JUN 19 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND GST EDON 41.56N 84.77W
06/19/2006 M59 MPH WILLIAMS OH MESONETLocal storm report, Jun 19, 5:17 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
517 PM EDT MON JUN 19 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL 2 E MONTPELIER 41.58N 84.56W
06/19/2006 M0.88 INCH WILLIAMS OH TRAINED SPOTTERThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:45 PM EDT | Severe Thunderstorm Warning | IWX | Kosciusko | 30 min |
| Jun 19, 4:14 PM EDT | Severe Thunderstorm Warning | IWX | Steuben | 61 min |
| Jun 19, 4:18 PM EDT | Severe Thunderstorm Warning | IWX | LaGrange, Steuben | 42 min |
| Jun 19, 4:29 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Marshall, Saint Joseph | 46 min |
| Jun 19, 5:19 PM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb | 41 min |
| Jun 19, 6:24 PM EDT | Severe Thunderstorm Warning | IWX | Cass | 51 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.